Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 149–149 | Cite as

Denosumab

Rebound-associated vertebral fractures: 2 case reports
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 63-year-old woman and a 68-year-old man developed rebound-associated vertebral fractures following withdrawal of denosumab [routes, dosages, time to reactions onset and outcomes not stated].

Case 1: A 63-year-old woman, who had been receiving various medications for severe osteoporosis, was switched to denosumab treatment in November 2015. Stable fractures were noted while on denosumab, and she received a second dose in June 2016. However, she was lost the follow-up and had missed denosumab doses. She presented in March 2017, with worsening vertebral compression fracture in T9. Laboratory tests revealed Vitamin D of 30 ng/mL, calcium of 8.6 mg/dL and C-telopeptide of 909 pg/mL. Rebound-associated vertebral fracture due to denosumab discontinuation was suspected.

Case 2: A 68-year-old man, who had severe osteoporosis, was switched to denosumab. In September 2016, he received his first dose of denosumab. Due to multiple hospitalisations for pneumonia, anasarca and gastrointestinal bleeding, he missed his dose in March 2017. In September 2017, he presented with worsening back pain. Increased lumbar vertebral compression fracture at L4 was observed on the X-ray. In January 2017, laboratory tests were performed, which revealed Vitamin D of 50 ng/mL, calcium of 8.5 mg/dL and urine N-telopeptide of 103 mg/dL. Rebound-associated vertebral fracture due to denosumab discontinuation was suspected.

Author comment: "We report two patients with osteoporosis treated with Denosumab, who developed worsening fragility fractures after missed doses of Denosumab."

Reference

  1. Addasi N, et al. Clinical features of two patients with rebound-associated vertebral fractures after denosumab discontinuation. Endocrine Reviews 39 (Suppl. 1): abstr. SAT-459, No. 2, Apr 2018. Available from: URL: https://www.endocrine.org/meetings/endo-annual-meetings/abstract-details?id=6328 [abstract] -USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations